| Model Number |
M00583140 |
| Medical Device Problem Codes |
Break (1069); Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a truetome jag 44 was used in the papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the truetome jag 44 was already deformed during the insertion through the scope.When trying to cannulate the papilla, the cutting wire broke.It was reported that no part of the device was detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome jag 44 was analyzed, and a visual evaluation noted that the cutting wire was broken at 4 mm from the proximal pierce hole, and also it was kinked, which are consistent with the findings when the device was observed under magnification.The distal section had some residues from the procedure.Additionally, the ends of the broken cutting wire were blackened.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can bend the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description